Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    stopped taking tenoretic and gained 8 lbs in 5 days
    avatar
    vallori posted:
    I have been dieting and lost 25 lbs, (with 55 more to go); this week I ran out of my BP meds tenoretic and have been gaining a lb or more a day. Please tell me I will get off this medication and stop having side effects!
    Reply
     
    avatar
    billh99 responded:
    I am not sure what side effects that you are having. The only thing that you mentioned was weight gain when you ARE NOT ON THE MEDS.

    Tenorectic is a combination of a diuretic and beta blocker.

    So I suspect that the weight gain is from water.

    I am not a medical professional, but 8 lbs sounds like a lot. There might be something else going on.

    And while an old standard now beta blockers are not felt to be the best option for hypertension unless you also have some heart damage. And in some people beta blockers cause fatique and weight gain.

    Rather other classes of meds (ACEi/ARB or calcium channel blockers) or the first choice and beta blockers are only added if those either don't work or if they are not enough.

    You might want to talking to your doctor about this weight gain and about maybe using a different class of med.

    By losing weight, exercising, and a healthy diet many persons can reduce or even stop their BP meds.

    While not everyone has a problem with high sodium in the diet with your weight gain you might be one.

    So watch the amount of sodium consumed and even more important make sure you get lots of potassium in your diet.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center